| Model Number |
D134703 |
| Medical Device Problem Code |
Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
Cardiac Tamponade (2226)
| Date of Event |
04/28/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on (b)(6) 2023.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent an atrial flutter left (l-afl) ablation procedure with a thermocool® smart touch® sf uni-directional navigation catheter.The patient suffered cardiac tamponade requiring a pericardiocentesis.It was reported that during an atypical atrial flutter procedure, a pericardial effusion was noticed on the ice catheter after going transeptal.A pericardiocentesis was performed by the physician.The patient was stable at the time of the call.No other details were available at this time.Additional information was received.Physician¿s opinion on the cause of this adverse event was the patient condition.Outcome of the adverse event was fully recovered.The event happened during the physician¿s normal and preferred method of transseptal puncture.No ablation was performed prior to the event.No evidence of steam pop; no ablation performed.The event occurred during the transseptal phase.The flow setting for the irrigated catheter was at 2 ml/min per stsf ifu.Correct catheter settings were selected on the generator.No error messages; no high contact error, no errors whatsoever.Graph, dashboard, visitag were selected, however no ablation ever took place.The alert day, event day, and procedure day should all be (b)(6) 2023.
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial flutter left (l-afl) ablation procedure with a thermocool® smart touch® sf uni-directional navigation catheter.The patient suffered cardiac tamponade requiring a pericardiocentesis.The investigation was completed on 14-jun-2023.The product was returned to biosense webster (bwi) for evaluation.A visual inspection and revision of all features were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and no issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.The physician¿s opinion on the cause of this adverse event was the patient condition.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).